MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 2X18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 2X18IN 8-0 D/A BV175-6 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8742
Medical Device Problem Codes Break (1069); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).Attempts are being made to receive a device.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery on (b)(6) 2021 and the suture was used.During the surgery, although no extra force was applied, the needle was detached from the suture.In addition, the suture was broken when tying.It was not a control release needle.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 8/04/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9,h3.H3 investigation summary: visual analysis of the returned product revealed that one needle/suture piece, product code epm8742 was received for evaluation.The product code is double armed.Upon visual inspection of the returned sample, the swage and attachment area was noted as expected and the needle was still attached to the suture piece.Upon visual inspection, the suture piece the end was observed cutted.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.No functional test was performed due to the condition of the sample received.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.H3 investigation summary: :visual analysis of the returned product revealed that one empty folder, two needle/suture pieces, product code epm8742 were received for evaluation.The product code is double armed.Upon visual inspection of the returned sample, the swage and attachment area was noted as expected and the needles were still attached to the suture pieces.Upon visual inspection, the suture pieces were to be damaged at the surface, and in addition, the ends were observed cutted.After further evaluation crimping marks were observed on the surface suture possibly from a surgical instrument.No functional test was performed due to the condition of the sample received.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.

Brand Name
PRLNE BLU 2X18IN 8-0 D/A BV175-6 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12083862
Report Number2210968-2021-05893
Device Sequence Number3502914
Product Code GAW
UDI-Device Identifier10705031206717
UDI-Public10705031206717
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date02/28/2025
Device Model NumberEPM8742
Device Catalogue NumberEPM8742
Device Lot NumberQCBCJA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/14/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/04/2021
Patient Sequence Number1